MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM/3.2MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM/3.2MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 312.670
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no reported patient involvement.Date of device breakage is unknown.Device is an instrument and is not implanted/explanted.There was no procedure or patient involvement.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, while at sterile processing, a 6.5mm cannula was noticed to have broken off from the 3.2/6.5mm drill guide upon set assembly by a staff member.There was no patient involvement.This report is for a 6.5mm/3.2mm double drill sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part: 312.670, lot: 2402383: manufacturing site: bettlach, release to warehouse date: 19.Sep.2008.The device history record shows this lot of 50 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Device condition: visual inspection performed at customer quality (cq) observed that one of the cannulated shaft for drill guide was broken at its soldering.No new issues were identified on other portions of the device.The complaint condition agrees with the complaint description and the complaint condition was confirmed.Dimensional analysis and document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.With the broken soldering identified, dimensional analysis was determined to be inapplicable.A review of the device history records on top level of the device showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.With the given sub components being lot tracked, material review on component level was not able to be performed.However, with the given age of device for over 9 years, it is confirmed that the given device material and its properties would not have contributed to complaint condition.Conclusion: while no definitive root cause could be determined, it is possible that with the device age of the device over 9 years and any unintended forces encountered by the device during usage could have contributed to given complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5MM/3.2MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7666927
Report Number2939274-2018-52732
Device Sequence Number19092904
Product Code FZX
UDI-Device Identifier10886982187864
UDI-Public(01)10886982187864
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.670
Device Lot Number2402383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer07/10/2018
08/03/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date07/26/2018
08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1